A recall notice has been issued for all packs of Valium following the discovery of potential tampering, which is being investigated by the police.
Roche Products, in consultation with the TGA, is recalling all batches of Valium 5 mg tablets supplied in blister packs of 50 tablets as some blister packs contain paracetamol codeine tablets, BTC Rosuvastatin 10 mg tablets and Apotex-Pantoprazole 40 mg tablets.
These products are also subject to a consumer level recall for some batches. See the TGA website for further details.
If a patient has an affected pack, there is a risk that they will not have adequate supply of their medicine and could take the incorrect medicine, which could have serious health consequences.
The issue is currently being investigated in conjunction with the relevant authorities. However, it is believed that the tampering is not widespread.
The TGA advises that anyone who takes Valium 5 mg tablets supplied in 50 tablet blister packs to return any unused medicine to a pharmacy for a refund and to arrange alternative medicine.
Please note that all tablets or capsules supplied in a pack should be identical and any product names on the blister packs should match those on the external packaging. People who notice any discrepancies should talk to your pharmacist.
No other doses or brands of diazepam are affected.
If you have any other questions or concerns about this issue, talk to your pharmacist at Berwick Pharmacy or your health professional.
For more information go to www.tga.gov.au